A limit problem in natural convection

Yoshiyuki Kagei, Michael Růžička, Gudrun Thäter

    Research output: Contribution to journalArticlepeer-review

    1 Citation (Scopus)


    We discuss a model limit problem which arises as a first step in the mathematical justification of our Boussinesq-type approximation [4], which takes into account dissipative heating in natural convection. We treat a simplified highly non linear system depending on a (perturbation) parameter ε. The main difficulty is that for ε ≠ 0 the velocity is not solenoidal. First we prove that our system has weak solutions for each fixed ε. Moreover, while the chosen perturbation parameter ε tends to zero we show, that we arrive at the usual incompressible case and the standard Boussinesq approximation.

    Original languageEnglish
    Pages (from-to)447-467
    Number of pages21
    JournalNonlinear Differential Equations and Applications
    Issue number4
    Publication statusPublished - Dec 2006

    All Science Journal Classification (ASJC) codes

    • Analysis
    • Applied Mathematics


    Dive into the research topics of 'A limit problem in natural convection'. Together they form a unique fingerprint.

    Cite this